Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 24, 20215 counties in Illinois

NWS Lincoln, IL issued this special weather statement at Aug 24, 2021, 11:05 PM CDT for 5 counties in Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 11:05 PM CDT (04:05 UTC)
Expired
Aug 24, 2021, 11:45 PM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
50

Counties Christian County, IL, Coles County, IL, Douglas County, IL, Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2737 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS83 KILX 250405
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
1105 PM CDT Tue Aug 24 2021
 
ILZ044-045-052>057-061-062-250445-
Douglas-Coles-Macon-Piatt-Christian-Moultrie-Shelby-Champaign-Edgar-
Cumberland-
1105 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of Coles, southern
Christian, southwestern Edgar, Moultrie, Shelby, southeastern Piatt,
northwestern Cumberland, south central Champaign, Douglas and
southeastern Macon Counties through 1145 PM CDT...

At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuscola to near Findlay to near
Taylorville. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Sullivan, Arcola and Findlay around 1110 PM CDT.
  Pana and Hindsboro around 1115 PM CDT.
  Oakland, Windsor and Rardin around 1125 PM CDT.

Other locations in the path of these storms include Charleston,
Ashmore, Neoga and Stewardson.

This includes Interstate 57 between mile markers 170 and 222.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3923 8849 3923 8914 3935 8914 3935 8926
      3957 8948 3974 8880 3999 8819 3963 8777
TIME...MOT...LOC 0405Z 336DEG 33KT 3977 8823 3957 8872 3945 8927 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 24, 9:11 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 24, 9:11 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
911 PM CDT Tue Aug 24 2021

.SYNOPSIS...
Issued at 300 PM CDT Tue Aug 24 2021

Hot and humid weather will continue the next few days, with heat
index values well above 100 degrees during the day, and only
falling into the 70s at night. Some relief may be found as
scattered showers and thunderstorms move through the region, most
likely near or north of I-74.

&&

.UPDATE...
Issued at 911 PM CDT Tue Aug 24 2021

Updated forecast to include likely pops north of a Havana to
Bloomington line this evening as southern edge of complex of
storms shifts southeast over northern sections of central IL. Have
recently had a couple severe 50-60 mph wind reports from Fulton
and Peoria counties. Going forward, sub- severe wind gusts (40-50
mph) and frequent lightning should be the main threats over the
next couple hours. 00z ILX sounding showed strong instability with
5000 J/kg surface based CAPE, but light winds aloft peaking
around 20 kt are resulting in low vertical shear. Thus the complex
of storms is becoming less organized with time as the stronger
updrafts become displaced 5-10 miles behind the gust front. Back
edge of the storms should exit east central IL shortly after
midnight, then short range guidance suggests nothing more than an
isolated shower or storm overnight. Warm and oppressively humid
conditions continue overnight as lows drop to the mid 70s.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 300 PM CDT Tue Aug 24 2021

Oppressive dew points in the upper 70s to lower 80s have occurred
across the forecast area this afternoon, which has pushed the heat
index into triple digits and locally over 110 degrees. Similar
conditions likely on Wednesday, with temperatures from 90-95
degrees.

Despite CAPE values well over 5,000 J/kg, cloud cover has been
fairly sparse, and there's nothing around to trigger any showers
over our area. However, regional radar mosaics are showing a
couple convective clusters, one decaying over Lake Michigan and
the other still going strong from northeast Iowa southwest across
the state. Some additional development has begun across southern
Wisconsin and along the state line near Rockford. High-res models
have been doing an absolutely terrible job with this activity the
last several hours, so forecast confidence is not especially high
with its continued evolution. Added some 20% PoP's north of Peoria
for this evening with potential for this activity to clip the CWA,
but general movement has been toward the east. The CAM's do show
potential for another convective cluster later tonight, and will
mention some low PoP's over the northwest CWA into Wednesday
morning. Rain chances increase during the day as residual
boundaries come into play.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 300 PM CDT Tue Aug 24 2021

The Heat Advisory will be extended into Thursday for areas south
of a Rushville to Decatur to Paris line. Some question north of
there with potential MCS cloud debris from overnight storms, most
favored by the European model, which could limit temperature rise
across the northern CWA.

Overall pattern for late week remains on the toasty side, with
concerns for convective activity along the northern periphery of
upper level high pressure sprawled across the southern U.S. With
time, the storm track shifts a bit further north, with mostly dry
conditions across our forecast area from Friday night into the
first half of the weekend.

A pattern shift takes place late weekend, as a shortwave digs
southward along the Rockies. By late Sunday, models project it to
be in the upper Mississippi Valley into northern Ontario, though
the European model flattens it out. Showers/storms are expected
with the accompanying surface front. The longer range models do
slow it down as it bumps into the lingering high, so rain chances
will linger over at least the southern portion of the forecast
area into early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 634 PM CDT Tue Aug 24 2021

A line of storms progressing across northern Illinois has sent out
an outflow boundary toward PIA that may reach as far as BMI in a
few hours. Storms due west of Peoria are just reaching the
Mississippi River along Henderson County. Most of the CAMs are
showing this current line dissipating before it advances very far
south and east across our counties. Have only included a VCSH at
PIA for early this evening in case the decaying line reaches that
far south/east. Will watch closely for the need to include thunder
at PIA. Otherwise, we expect VFR conditions to prevail through
most of the forecast period. The TAF sites should remain dry
outside of this evening, but there are a couple of high resolution
models showing spotty showers/storms toward BMI and CMI later
tonight. Some uncertainty remains with timing of storms on
Wednesday, depending on the evolution of this evenings line of
storms in northern IL. Some potential for development around KPIA
by late Wednesday morning, though better chances are expected
across the area Wed afternoon in the last 6 hours of this TAF
period. We did not include a mention of that yet.

Outside of any storm wind gusts or outflow boundaries, winds look
to prevail from the south over the next 24 hours.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057-
061>063-066>068-071>073.

Heat Advisory until 7 PM CDT Wednesday for ILZ027>031-036>038-
043>046.

&&

UPDATE...25
SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Aug 24, 3:11 PM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
311 PM CDT Tue Aug 24 2021

ILZ040>042-047>057-061>063-066>068-071>073-252015-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan-
Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby-
311 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Heat indices of 100 to 105 are expected through early evening.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Hot and humid conditions are expected Wednesday and Thursday with
heat indices of 105 to 110. Isolated to scattered thunderstorms
are possible Wednesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ027>031-036>038-043>046-252015-
Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
311 PM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Heat indices of 100 to 105 are expected through early evening.

Isolated thunderstorms are possible north of I-74 tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Hot and humid conditions are expected Wednesday and Thursday with
heat indices of 100 to 105. Occasional isolated to scattered
thunderstorms are possible Wednesday through Monday, with a few
strong storms possible on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed north of I-74 tonight.

NMB

In the hours before

Local storm report, Aug 24, 9:20 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
920 PM CDT TUE AUG 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     PEKIN                   40.57N 89.64W
08/24/2021                   TAZEWELL           IL   EMERGENCY MNGR

            TREE LIMBS AND POWER LINES DOWN. TIME
            ESTIMATED.

&&
Special weather statement, Aug 24, 9:45 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
945 PM CDT Tue Aug 24 2021

ILZ038-042>045-048-051>053-250315-
Logan-Sangamon-Macon-Piatt-Menard-Christian-De Witt-McLean-Champaign-
945 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of southeastern Menard,
southern Logan, north central Christian, northeastern Sangamon,
central Piatt, De Witt, southeastern McLean, west central Champaign
and Macon Counties through 1015 PM CDT...

At 945 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Heyworth to near Kenney to near Elkhart.
Movement was south at 60 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Kenney around 950 PM CDT.
  Riverton, Maroa, Latham and Cornland around 955 PM CDT.
  Forsyth, Warrensburg, Mechanicsburg, De Land and Weldon around
  1000 PM CDT.
  Decatur, Harristown, Argenta and Illiopolis around 1005 PM CDT.

Other locations in the path of these storms include Mount Zion, Long
Creek, Mount Auburn and Cerro Gordo.

This includes the following highways...
 Interstate 55 between mile markers 92 and 122.
 Interstate 72 between mile markers 94 and 178.
 Interstate 74 between mile markers 153 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4014 8835 3976 8889 3974 8972 4010 8985
      4012 8911 4037 8858
TIME...MOT...LOC 0245Z 338DEG 51KT 4030 8887 4012 8912 4005 8949

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon
Local storm report, Aug 24, 9:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT TUE AUG 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     PEKIN                   40.57N 89.64W
08/24/2021                   TAZEWELL           IL   EMERGENCY MNGR

            TREE LIMBS AND POWER LINES DOWN. TIME
            ESTIMATED.

0831 PM     TSTM WND GST     PEORIA INTL AIRPORT     40.66N 89.69W
08/24/2021  M63 MPH          PEORIA             IL   ASOS

0836 PM     TSTM WND GST     1 SSW NORWOOD           40.69N 89.71W
08/24/2021  M53 MPH          PEORIA             IL   EMERGENCY MNGR

            FROM PEORIA CO. ESDA AT RT. 116 AND MAXWELL
            RD.

0840 PM     TSTM WND DMG     3 E FIATT               40.56N 90.11W
08/24/2021                   FULTON             IL   EMERGENCY MNGR

            TWO TREES BLOWN DOWN.

&&
Special weather statement, Aug 24, 10:18 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1018 PM CDT Tue Aug 24 2021

ILZ042>045-051>055-061-250415-
Logan-Douglas-Sangamon-Macon-Piatt-Christian-De
Witt-Moultrie-Shelby-Champaign-
1018 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of southeastern Logan,
Christian, northeastern Sangamon, Moultrie, northwestern Shelby,
Piatt, southeastern De Witt, southwestern Champaign, northwestern
Douglas and Macon Counties through 1115 PM CDT...

At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Heath to Forsyth to near Riverton.
Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Decatur, Monticello, Oreana, Bondville, White Heath and Seymour
  around 1025 PM CDT.
  Mount Zion and Long Creek around 1035 PM CDT.

Other locations in the path of these storms include Edinburg, Tolono,
Dalton City, Kincaid, Bulpitt, Jeisyville, Taylorville, Pesotum,
Bethany, Tuscola and Villa Grove.

This includes the following highways...
 Interstate 55 between mile markers 95 and 101.
 Interstate 57 between mile markers 208 and 231.
 Interstate 72 between mile markers 101 and 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3985 8808 3956 8867 3939 8940 3985 8965
      4001 8901 4021 8846
TIME...MOT...LOC 0318Z 329DEG 27KT 4012 8850 3990 8895 3981 8952

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon
Special weather statement, Aug 24, 10:36 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1036 PM CDT Tue Aug 24 2021

ILZ045-046-055-057-250430-
Douglas-Vermilion-Champaign-Edgar-
1036 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of northwestern Edgar,
Vermilion, eastern Champaign and northeastern Douglas Counties
through 1130 PM CDT...

At 1036 PM CDT, trained weather spotters reported strong
thunderstorms along a line extending from near Rankin to near St.
Joseph. Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Ogden and Potomac around 1045 PM CDT.
  Homer around 1050 PM CDT.
  Rossville, Fairmount, Fithian and Muncie around 1055 PM CDT.

Other locations in the path of these storms include Oakwood, Catlin,
Danville, Westville, Tilton, Belgium and Georgetown.

This includes the following highways...
 Interstate 57 between mile markers 232 and 234, and between mile
markers 238 and 248.
 Interstate 74 between mile markers 180 and 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3968 8789 4009 8832 4040 8811 4040 8794
      4046 8793 4043 8753 3996 8753
TIME...MOT...LOC 0336Z 280DEG 36KT 4038 8792 4013 8809

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon
Special weather statement, Aug 24, 11:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1105 PM CDT Tue Aug 24 2021

ILZ044-045-052>057-061-062-250445-
Douglas-Coles-Macon-Piatt-Christian-Moultrie-Shelby-Champaign-Edgar-
Cumberland-
1105 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of Coles, southern
Christian, southwestern Edgar, Moultrie, Shelby, southeastern Piatt,
northwestern Cumberland, south central Champaign, Douglas and
southeastern Macon Counties through 1145 PM CDT...

At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tuscola to near Findlay to near
Taylorville. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sullivan, Arcola and Findlay around 1110 PM CDT.
  Pana and Hindsboro around 1115 PM CDT.
  Oakland, Windsor and Rardin around 1125 PM CDT.

Other locations in the path of these storms include Charleston,
Ashmore, Neoga and Stewardson.

This includes Interstate 57 between mile markers 170 and 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3923 8849 3923 8914 3935 8914 3935 8926
      3957 8948 3974 8880 3999 8819 3963 8777
TIME...MOT...LOC 0405Z 336DEG 33KT 3977 8823 3957 8872 3945 8927

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:26 PM CDTSpecial Weather StatementILXKnox, Stark64 min
Aug 24, 8:00 PM CDTSpecial Weather StatementILXKnox, Marshall, Peoria, Stark60 min
Aug 24, 8:28 PM CDTSpecial Weather StatementILXPeoria, Tazewell, Woodford47 min
Aug 24, 8:43 PM CDTSevere Thunderstorm WarningILXFulton, McLean, Mason, Peoria, Tazewell, Woodford47 min
Aug 24, 9:10 PM CDTSpecial Weather StatementILXDeWitt, Logan, McLean50 min
Aug 24, 9:45 PM CDTSpecial Weather StatementILXDeWitt, Macon, Menard, Piatt, Sangamon30 min
Aug 24, 10:18 PM CDTSpecial Weather StatementILXChristian, Macon, Moultrie, Piatt57 min
Aug 24, 10:36 PM CDTSpecial Weather StatementILXChampaign, Vermilion54 min
Aug 25, 4:10 PM CDTSevere Thunderstorm Warning Considerable damage threatILXKnox50 min
Aug 25, 4:15 PM CDTSpecial Weather StatementILXEdgar45 min
Aug 25, 4:33 PM CDTSpecial Weather StatementILXVermilion42 min
Aug 25, 4:42 PM CDTSevere Thunderstorm WarningILXStark33 min
Aug 25, 4:51 PM CDTSevere Thunderstorm WarningILXFulton, Knox24 min
Aug 25, 5:22 PM CDTSpecial Weather StatementILXPeoria53 min
Aug 25, 6:11 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell34 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.